Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 6, NWS North Platte, NE

March 29, 200814 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 29, 2008, 3:53 AM CDT for 14 counties in Nebraska. It took effect at Mar 29, 2008, 7:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 3:53 AM CDT (08:53 UTC)
In effect from
Mar 29, 2008, 7:00 AM CDT
Expired
Mar 29, 2008, 5:09 PM CDT
In force
10 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 290853
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT SAT MAR 29 2008

...STRONG SOUTHERLY WINDS EXPECTED TODAY...

.STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF A STRENGTHENING LOW
PRESSURE SYSTEM MOVING ACROSS THE NORTHERN ROCKIES. SOUTH WINDS OF
25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN
NEBRASKA.

NEZ004>010-023>029-094-291700-
/O.NEW.KLBF.WI.Y.0006.080329T1400Z-080329T2300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
353 AM CDT SAT MAR 29 2008 /253 AM MDT SAT MAR 29 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING
TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY
ACROSS NORTHERN NEBRASKA TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MASEK
4 follow-up statements
000 
WWUS73 KLBF 291159
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 AM CDT SAT MAR 29 2008

...STRONG SOUTHERLY WINDS EXPECTED TODAY...

.STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF A STRENGTHENING LOW
PRESSURE SYSTEM MOVING ACROSS THE NORTHERN ROCKIES. SOUTH WINDS
OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE LIKELY ACROSS
NORTHERN NEBRASKA.

NEZ004-094-292300-
/O.EXT.KLBF.WI.Y.0006.080329T1200Z-080329T2300Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
559 AM MDT SAT MAR 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

WIND ADVISORY IN EFFECT FROM 6 AM MDT THIS MORNING TO 5 PM MDT THIS
AFTERNOON.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY
ACROSS NORTHERN NEBRASKA TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-023>029-292300-
/O.CON.KLBF.WI.Y.0006.080329T1400Z-080329T2300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT
659 AM CDT SAT MAR 29 2008 /559 AM MDT SAT MAR 29 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO
6 PM CDT /5 PM MDT/ THIS AFTERNOON.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY
ACROSS NORTHERN NEBRASKA TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

POWER
000 
WWUS73 KLBF 291609
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1109 AM CDT SAT MAR 29 2008

...STRONG SOUTHERLY WINDS EXPECTED TODAY...

.STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ARE EXPECTED IN THE TIGHT
SURFACE GRADIENT ACROSS PORTIONS OF NEBRASKA. WIND GUSTS ACROSS
MUCH OF THE AREA MAY REACH AROUND 40 MPH IN MANY AREAS...AND WIND
GUSTS AROUND 45 MPH ARE LIKELY ACROSS NORTHERN NEBRASKA.

NEZ004>010-023>029-094-292300-
/O.CON.KLBF.WI.Y.0006.000000T0000Z-080329T2300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
1109 AM CDT SAT MAR 29 2008 /1009 AM MDT SAT MAR 29 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE LIKELY
ACROSS NORTHERN NEBRASKA TODAY.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIRSCH
000 
WWUS73 KLBF 292042
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT SAT MAR 29 2008

...STRONG WINDS TO CONTINUES THE NEXT FEW HOURS...

.SOUTHERLY WINDS GUSTED TO AS HIGH AS 48 MPH NEAR
MERRIMAN...THEDFORD... AND AT THE VALENTINE AIRPORT TODAY.  

A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING. AS THE FRONT
APPROACHES THE GRADIENT WILL SLACKEN AND THE WINDS WILL FALL BACK
TO THE 20 TO 30 MPH RANGE. AFTER THE FRONTAL PASSAGE WINDS WILL
SHIFT TO THE NORTH AND CONTINUE AT 10 TO 20 MPH THROUGH THE OVERNIGHT.

NEZ004>010-023>029-094-292300-
/O.CON.KLBF.WI.Y.0006.000000T0000Z-080329T2300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
342 PM CDT SAT MAR 29 2008 /242 PM MDT SAT MAR 29 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIRSCH
000 
WWUS73 KLBF 292209 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT SAT MAR 29 2008

NEZ004>010-023>029-094-292315-
/O.CAN.KLBF.WI.Y.0006.000000T0000Z-080329T2300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
CODY...MERRIMAN...KILGORE
509 PM CDT SAT MAR 29 2008 /409 PM MDT SAT MAR 29 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

A SOUTH WIND OF 20 TO 30 MPH WILL DIMINISH INTO THE EARLY EVENING HOURS.

$$

KAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:37 AM CDT, 16 minutes earlier.

Area forecast discussion, Mar 29, 3:37 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 AM CDT SAT MAR 29 2008

...MAIN FORECAST CONCERN WILL BE WINDS TODAY...THEN PRECIP
TYPE/CHANCES THE NEXT SEVERAL DAYS.

.DISCUSSION...
LOW PRESSURE SYSTEM MOVING ACROSS THE CENTRAL ROCKIES...DRAGGING A
COLD FRONT ALONG THE WAY. MEANWHILE LARGE AREA OF HIGH PRESSURE
CENTERED OVER THE GREAT LAKES REGION. INBETWEEN BOTH
SYSTEMS...ACROSS THE FORECAST AREA...SOUTH WINDS HAVE INCREASE
OVERNIGHT...AT TIMES GUSTING TO 20 TO 30 KTS. MODELS IN GOOD
AGREEMENT WITH WINDS CONTINUING THROUGH THE AFTERNOON...AND MOS
GUIDANCE PRODUCES ADVISORY CRITERIA ACROSS NORTHERN NEBRASKA AS
HEATING OF THE DAY CAUSES MORE MIXING. THUS WILL ISSUE A WIND
ADVISORY...BEGINNING AT 15Z...EXPECTED TIME OF WINDS TO INCREASE
AS DIURNAL MIXING INCREASES.

ALSO WARM AIR ADVECTION ALOFT SPARKING A FEW ELEVATED
SHOWERS...HOWEVER LOW LEVELS HAVE BEEN DRY ENOUGH FOR NOTHING TO
REACH THE GROUND YET. MAY SEE A SPRINKLE AS WAA DRIFTS NE THIS
MORNING AND SURFACE MOISTURE INCREASE WITH STRONG SOUTH WINDS.

THEN EYES TURN TO LOW PRESSURE/COLD FRONT REACHING PANHANDLE OF
NEB BY LATE AFTERNOON. NARROW BAND ALONG THE FRONT WHERE LI/S ARE
NEGATIVE...AND CAPE REACHING 200-300 J/KG. WILL CONTINUE TO
MENTION ISOLD T ALONG WITH RW. WITH THE LOSE OF DAYTIME
HEATING...T CHANCE DROPS GREATLY AS LI/S RETURN TO POSITIVE
TERRITORY AND HAVE REMOVED THUNDER FROM THE OVERNIGHT FORECAST FOR
NOW. STILL BELIEVE LIGHT RAIN SHOWERS WILL BE POSSIBLE.

BY SUNDAY MORNING...COLD AIR FILLS IN AS SURFACE HIGH PRESSURE
BUILDS SOUTH ACROSS SOUTHERN CANADA. HIGH PRESSURE WILL BE HELD UP
AS ANOTHER LOWER PRESSURE SYSTEM GAINS STRENGTH ACROSS THE FOUR
CORNERS. RESIDUAL MOISTURE AND UPSLOPE FLOW MAY PRODUCE SOME LIGHT
SNOW OR RAIN ON SUNDAY ACROSS THE EASTERN PANHANDLE. THEN AS THE
SYSTEM EJECTS ONTO THE CENTRAL PLAINS SUNDAY EVENING INTO
MONDAY...MOISTURE WILL WRAP INTO THE SYSTEM AND SOME ACCUMULATING
SNOWS WILL BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA. THIS TIME
OF YEAR...SNOW AMOUNTS ARE TRICKY AS GROUND TEMPS WARM AND SNOW
WILL INITIALLY MELT BEFORE ACCUMULATING. FOR NOW THINK AN INCH OR
TWO...MAINLY ACROSS NORTHERN NEBRASKA...WILL BE ABLE TO
ACCUMULATE. THIS WILL CONTINUE TO BE MONITORED CLOSELY.

&&

.AVIATION...
DEEP STRONG SOUTHERLY FLOW TO 700MB IS EXPECTED THROUGH THE DAY
TODAY AHEAD OF A COLD FRONT WHICH WILL ENTER THE NEBRASKA
PANHANDLE LATE THIS AFTERNOON OR EARLY EVENING. VFR CONDITIONS
EXPECTED AT BOTH KVTN AND KLBF THROUGH THE EARLY EVENING. FROPA
EXPECTED AROUND 5Z KVTN AND 7Z KLBF. DRY LOWER LEVELS. ISOLATED T
AND SCATTERED RAINSHOWERS EXPECTED WITH FROPA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM CDT /8
AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON FOR
NEZ004>010-023>029-094.

&&

MASEK/POWER
Hazardous weather outlook, Mar 28, 3:11 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT FRI MAR 28 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-292015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
311 PM CDT FRI MAR 28 2008 /211 PM MDT FRI MAR 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL PUSH ACROSS THE REGION SATURDAY EVENING INTO
EARLY SUNDAY...AND BRING THE POSSIBILITY FOR THUNDERSTORMS.
LIGHTNING IS EXPECTED TO BE THE ONLY THREAT.

COLD AIR BEHIND THE FRONT WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE MOVING ACROSS THE STATE SUNDAY NIGHT TO PRODUCE LIGHT
SNOW. SOME AREAS OF WESTERN AND NORTH CENTRAL NEBRASKA WILL HAVE A
CHANCE FOR LIGHT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:25 PM CDTWinter Storm WatchLBFBrown, Cherry, Keya Paha, Rock, Sheridan23 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.